Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra, Videx EC and Epivir - lipo
Aug 1, 2005

Hi, I got diagnosed with acute HIV syndrome in march this year with VL 380,000 and CD4 645. I was recomended to go on medication right away (Kaletra, DDI, 3TC). After one month my VL dropped to 754 and CD4 raised to about smth above 800. My total cholesterol got from 3.2 (125) to 5.2 (200) in that month mostly due to higer levels of LDL.

The question is: since I am terrified of any changes this therapy would do to my body I'd like an opinion about weather I should continue with treatment and if yes, should I change it to avoid lipodystrophy?

Thank you, Gregg

Response from Dr. Henry

There is controversy about the merit of treating patients with acute infection. If you would like to stay on treatment it is important to first suppress to under the detection limit so that resistance doesn't complication your future treatment. Once suppressed I often then simplify the regimen as well as choose one that is more fat/lipid friendly then the one you are on currently. There are many choices (such as boosted atazanavir + 3TC/abacavir ) depending on a number of patient specific variables. KH



Previous
HIV Meds History-Monotherapies
Next
LIPO!!! LIPO!!!LIPO!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement